Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 7, NWS Great Falls, MT

February 4, 2013

NWS Great Falls, MT issued this high wind warning at Feb 4, 2013, 7:49 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2013, 7:49 AM MST (14:49 UTC)
Expired
Feb 4, 2013, 8:00 PM MST
In force
12 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS75 KTFX 041449
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
749 AM MST MON FEB 4 2013


MTZ009-042200-
/O.NEW.KTFX.HW.W.0007.130204T1449Z-130205T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
749 AM MST MON FEB 4 2013

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE NORTHERN
  ROCKY MOUNTAIN FRONT WILL CONTINUE INTO EARLY EVENING. TRAVEL
  FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT DUE TO STRONG
  CROSSWINDS ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 AND U.S.
  HIGHWAY 2.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS OF
  UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED CANYONS
  AND MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
471 
WWUS75 KTFX 042136
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
236 PM MST MON FEB 4 2013

MTZ009-050300-
/O.CON.KTFX.HW.W.0007.000000T0000Z-130205T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
236 PM MST MON FEB 4 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ALONG THE 
  NORTHERN ROCKY MOUNTAIN FRONT WILL CONTINUE INTO EARLY 
  EVENING. TRAVEL FOR HIGH PROFILE VEHICLES MAY BE DIFFICULT DUE 
  TO STRONG CROSSWINDS ALONG ROADWAYS SUCH AS U.S. HIGHWAY 89 
  AND U.S. HIGHWAY 2. 

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS
  OF UP TO 65 MPH. GUSTS COULD REACH 70 MPH THROUGH FAVORED 
  CANYONS AND MOUNTAIN PASSES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
962 
WWUS75 KTFX 050254
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
754 PM MST MON FEB 4 2013

MTZ009-050400-
/O.EXP.KTFX.HW.W.0007.000000T0000Z-130205T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
754 PM MST MON FEB 4 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL
BE ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING.

WESTERLY WINDS GUSTING MOSTLY UP TO 40 MPH...BUT WITH GUSTS UP TO
50 MPH THROUGH FAVORED CANYONS...WILL GRADUALLY DECREASE
OVERNIGHT...AND WIDESPREAD STRONGER WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 4, 4:35 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 4, 4:35 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 AM MST Mon Feb 4 2013

...UPDATE TO AVIATION...

.DISCUSSION...
Today through Wednesday...Overall quiet weather will continue.
Moist and somewhat unstable northwest flow will persist with
models indicating multiple weak waves bringing areas of
precipitation mostly to the higher terrain along the Continental
Divide. This off and on precipitation will likely be the norm for
the next few days as flow does not look to change too much. West
to southwest winds will remain breezy and gusty over Central and
North Central Montana today before falling some Tuesday. Winds
look to again pick up on Wednesday with the Northern Rocky
Mountains seeing the strongest winds. Temperatures will remain
about 10 degrees above seasonal averages with highs across the
plains around 50.

Wednesday night through Monday...Medium range models are in pretty
decent agreement this morning. Shortwave ridging will move over the
Northern Rocky Mountain region Wednesday night and Thursday as a
deep trough moves inland from the west coast. Energy associated with
this feature splits with a closed low forming over the desert
southwest by late Friday. Even though most of the moisture
associated with this system should remain south of Montana, the
models still bring light amounts of QPF into southwest Montana, so
have not made any significant change to pops at this time. As the
upper low and associated trough move eastward throughout the
weekend, ridging builds over the eastern Pacific with a generally
dry northerly flow aloft over my forecast area for Sunday and
Monday. West to northwest surface winds are expected through the
medium range period with windy periods possible along the Rocky
Mountain Front at times. mpj

&&

.AVIATION...
Updated 1135z.
An upper level ridge is over the west coast with moist northwest
flow over Montana expected to continue through Tuesday morning. The
moist flow will bring scattered to numerous showers and widespread
obscurations to the Rocky Mountain Front through the period. The
remainder of the forecast area can expect scattered to broken mid
and high level clouds and isolated mountain showers. VFR conditions
will prevail at all terminals. Gusty west winds will increase across
north central Montana today but they will diminish once again after
00Z Tuesday. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  33  50  34 /  10  10  10  10
CTB  49  30  50  31 /  10  10  10  10
HLN  43  30  45  27 /  20  10  10  10
BZN  38  23  41  22 /  20  10  10  20
WEY  29  17  31  19 /  20  20  20  20
DLN  37  26  39  21 /  10  10  10  10
HVR  41  19  41  26 /  10   0  10  10
LWT  41  27  40  27 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GUSTAFSON
LONG TERM...mpj
AVIATION...mpj

weather.gov/greatfalls
Hazardous weather outlook, Feb 4, 3:02 AM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 AM MST MON FEB 4 2013

MTZ008>015-044>055-051015-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
302 AM MST MON FEB 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.